Thunderstorm Wind, Crawford
- When
- August 9, 4:45 PM CST
- Where
- Crawford County, Arcadia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.650, -94.633
Severe thunderstorm wind gusts downed a few trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 9, 1:42 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 242 PM CDT WED AUG 9 2006 .DISCUSSION... PRESSURE ADVECTIVE PROCESSES IN COINCIDENT WITH MINOR SHORTWAVE LIFT OVER SOUTHERN MISSOURI TRIGGERED A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING AND AFTERNOON. AT 245PM...PRECIP AND CLOUD COVER LIMITED TEMPERATURES ALONG THE OZARK PLATEAU...WHILE SURROUNDING LOCATIONS QUICKLY WARMED INTO THE UPPER 90S AND 100S. I THINK THAT EVENTUALLY AREAS ALONG THE PLATEAU WILL WARM INTO THE MID AND UPPER 90S AS SOON AS CLOUD COVER ERODES. THUNDERSTORM ACTIVITY CONTINUES ALONG THE MISSOURI AND ARKANSAS BORDER NEAR WEST PLAINS. THINK THAT INSTABILITY LEVELS IN MISSOURI WILL REMAIN IN CHECK AND NOT BE SUFFICIENT FOR SEVERE UPDRAFTS. DEW POINTS NORTH AND WEST OF THE PLATEAU HAVE MIXED INTO THE MID 60S...WHICH IS ALSO KEEPING INSTABILITY AT AN INSUFFICIENT LEVEL FOR SEVERE UPDRAFTS. THE PRIMARY FORECAST CHALLENGES WERE TEMPERATURES...SEVERE THUNDERSTORM POTENTIAL...AND POPS FOR THURSDAY AFTERNOON. SHORT TERM (TONIGHT - THURSDAY NIGHT)... A FEW EVENING SHOWERS COULD LINGER OVER THE EASTERN OZARKS TONIGHT...HOWEVER WOULD SUSPECT THAT ALL ACTIVITY WILL END UPON SUNSET. OVERNIGHT LOWS WERE WARMER THAN EXPECTED THIS MORNING AND WILL FOLLOW THIS TREND FOR TONIGHTS TEMPERATURES. I WILL KEEP THE OVERNIGHT HOURS DRY...HOWEVER...A CIRCULATION CENTER NEAR DODGE CITY KANSAS WILL NEED TO BE WATCHED BY THE EVENING AND OVERNIGHT SHIFTS. THURSDAY COULD PROVE TO BE AN INTERESTING DAY AS A COLD FRONT SAGS SOUTH OF I-70 BY THE AFTERNOON HOURS. INTENSE HEATING IN CONJUNCTION WITH LOW LEVEL MOISTURE POOLING ALONG THE BOUNDARY WILL CREATE A HIGHLY UNSTABLE ENVIRONMENT FROM WEST CENTRAL MO TO THE LAKE OF THE OZARKS REGION. IT APPEARS AS THOUGH STRONG TO SEVERE CONVECTION IS LIKELY TOWARD THE LATE AFTERNOON AND EVENING...WITH DAMAGING MICROBURST WINDS BEING THE PRIMARY HAZARD. TEMPERATURES WERE ALSO SOMEWHAT OF A CHALLENGE...AND DECIDED TO WARM VALUES A COUPLE OF DEGREES GREATER THAN MAV GUIDANCE. THE MET GUIDANCE CONTINUES TO STRUGGLE AND WAS NOT FACTORED INTO THE FORECAST PROCESS. THINK THAT THE AREAL COVERAGE OF PRECIP WILL INCREASE FOR THURSDAY NIGHTS PERIOD AS THE FRONT AND UPPER LEVEL WAVE PUSHES DEEPER SOUTH INTO THE OZARKS REGION. WILL MAKE A FINAL DECISION ON POPS PRIOR TO ISSUANCE TIME...BUT MY INITIAL THOUGHTS ARE TO JACK CHANCES UP WITH THE POSSIBILITY OF INCREASED UPPER LEVEL LIFT WITH SHARPENING SHORTWAVE. LONG TERM (FRIDAY - TUESDAY)... MEAN RIDGE HOLDS STRONG OVER THE NATIONS MID SECTION THROUGH THE UPCOMING WEEKEND. THAT MEANS TEMPERATURES WILL REMAIN QUITE WARM EVEN AFTER THURSDAYS FRONTAL PASSAGE. THEREFORE I WENT AHEAD AND JACKED TEMPS BACK UP THROUGH THE WEEKEND. SOME QUESTION WAS PRESENTED IN EARLIER FORECASTS ON WHETHER OR NOT CLOUDS AND PRECIP COULD LINGER INTO SATURDAY NORTH OF THE FRONT...THEREFORE LIMITING TEMPERATURES AS WELL. GIVEN THE CONTINUED STRENGTH OF THE SUMMERTIME RIDGE AND THE LACK OF A SMALLER SCALE FOCUS THAT POSES A HIGH CONFIDENCE IN CLOUDS AND PRECIP...ILL PLACE MY MONEY ON THE SUMMERTIME RIDGE AND THE INCREASED VALUES OF SURFACE TO 850 THICKNESSES...WHICH SUGGESTS LOW TO MID 90S FOR SATURDAY AND SUNDAY. MEDIUM RANGE MODELS CONTINUE TO SHOW ANOTHER COLD FRONT TO SAG INTO THE AREA TOWARD MONDAY OR TUESDAY OF NEXT WEEK. FOR NOW I HELD OFF ON POPS GIVEN THE STRENGTH OF THE SUMMERTIME RIDGE. MODELS WILL LIKELY TREND THE TIMING BACK A DAY OR TWO...THAT IS IF THE FRONT EVEN COMES THROUGH. CRAMER && .AVIATION... NOT MUCH CHANGE WITH THE 18Z TAF PACKAGE FROM THE PREVIOUS CYCLE. WILL MAINTAIN VFR CONDITIONS AND KEEP CB DURING THE AFTERNOON TO ACCOUNT FOR SOME CUMULUS DEVELOPMENT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT GIVEN THE ISOLATED NATURE OF ANY ACTIVITY...WILL KEEP OUT OF THE TAFS AT THIS TIME. SCHULTZ && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1242 PM CDT WED AUG 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1242 PM CDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING BRIEF PERIODS OF HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 35 MPH. AREAS AFFECTED AND TIMING: ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE OUTLOOK AREA. DISCUSSION: A MOIST AND MARGINALLY UNSTABLE AIRMASS WILL CAUSE ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. DUE TO THE LOW LEVELS OF INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON IN RESPONSE TO AN APPROACHING COLD FRONT INTERACTING WITH A MOIST AND UNSTABLE AIRMASS. THE ENVIRONMENT WILL LIKELY BECOME CONDUCIVE FOR THE GENERATION OF MICROBURSTS THAT WILL CAUSE DAMAGING WINDS TO OCCUR IN AREAS IMPACTED BY THE STRONGEST STORMS. IN ADDITION TO THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS TOMORROW...AFTERNOON HEAT INDICES WILL LIKELY RANGE FROM 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG ARCADIA 37.64N 94.62W
08/09/2006 CRAWFORD KS EMERGENCY MNGR
SEVERAL TREES UPROOTED.
&&
SRUNNELSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 4 W LIBERAL 37.56N 94.59W
08/09/2006 BARTON MO FIRE DEPT/RESCUE
TREES DOWN
&&
SRUNNELSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 2 W ARMA 37.54N 94.74W
08/09/2006 CRAWFORD KS PUBLIC
TREES AND POWER LINES DOWN. SIDING DAMAGE TO A RESIDENCE.
&&
SRUNNELSThe Springfield radar (KSGF), 118 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532541.